Alert archive / Louisiana / River Flood Warnings in 2013

River Flood Warning 16, NWS New Orleans, LA

January 10, 2013Washington Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Jan 10, 2013, 6:27 AM CST for Washington Parish, Louisiana. It was in force for 55 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2013, 6:27 AM CST (12:27 UTC)
Expired
Jan 12, 2013, 1:04 PM CST
In force
55 hr
Issued by
NWS New Orleans, LA
Flood severity
Minor

County Washington Parish, LA

The river

Written for the forecast point Bogue Chitto River at Franklinton (FRNL1).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02491500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jan 9, 11:39 PM CST, 6 hours 48 minutes earlier.

Area forecast discussion, Jan 9, 11:39 PM CST, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1139 PM CST WED JAN 9 2013

.AVIATION...
A COMBINATION OF LOW CEILINGS...FOG AND RAIN/CONVECTION WILL
RESULT IN IFR CONDITIONS OR LOWER AT TIMES THROUGH THE TAF
FORECAST PERIOD. A CONCENTRATED AREA OF RAIN WITH EMBEDDED
THUNDERSTORMS JUST ENTERING THE CWA WILL SLOWLY MAKES ITS WAY
EASTWARD OVERNIGHT AND DURING THE DAY THURSDAY. 11

&&

.PREV DISCUSSION... /ISSUED 933 PM CST WED JAN 9 2013/

UPDATE...EVER CHANGING FCST CONTINUES. FIRST IS THE FOG. SEA FOG
CONTINUES TO BUILD ALONG WARM FRONT OVER THE SOUTHSHORE AND
APPEARS TO BE SPREADING INTO COASTAL MISSISSIPPI. THIS IS EVEN
WITH WINDS OF 15-20 KTS AT TIMES. WITH THAT WE EXPANDED THE DENSE
FOG ADV ACROSS ALL OF THE SOUTHSHORE THROUGH THE NIGHT. UNTIL
MODERATE RAIN MOVES IN THE FOG WILL REMAIN IN PLACE. NOW FOR THE
RAIN...STILL EXPECT VERY HEAVY RAIN. IN FACT CONFIDENCE CONTINUES
TO INCREASE AND WE NOW HAVE A HIGH RISK OF FLASH FLOODING OVER
MUCH OF THE AREA THAT SAW RAIN LAST NIGHT. THE CURRENT LINE OF
SHRA AND TSRA IS WELL OUT AHEAD OF ANY MDL GUIDANCE AND THIS IS
LIKELY DUE TO THE MDLS POORLY HANDLING THE COLD POOL EFFECTS
BEHIND THE LINE HELPING TO PUSH IT FURTHER EAST BUT THE LINE IS
SLOWING DOWN CONSIDERABLY. THIS LINE WILL EVENTUALLY LOSE ITS
SUPPORT TO CONTINUE PROGRESSING EAST AND COULD LAY UP OVER OUR
CWA UNTIL THE NEXT UPPER LVL DISTURBANCE ROTATING AROUND THE UPPER
LOW MOVES INTO THE REGION. THE CONCERN FOR HEAVY RAIN APPEARS TO
BE FROM 6Z TONIGHT THROUGH 18/21Z ESPECIALLY OVER AREAS WEST OF
55. ALL ZONE AND GRID UPDATES HAVE ALREADY BEEN SENT. /CAB/

PREV DISCUSSION...

SHORT TERM... UPPER LEVEL LOW AND ASSOCIATED
SURFACE LOW ARE EXPECTED TO TRACK NORTH TO THE ARKLATEX REGION
TONIGHT THROUGH THURSDAY. SURFACE HIGH WILL REMAIN OVER OHIO
VALLEY THROUGH TONIGHT. THIS WILL ALLOW OR PREVENT THE WARM FRONT
FROM TRACK TOO FAR NORTH. GFS SHOWED THE DEEPEST MOISTURE PW
VALUES UP TO 2 INCHES OVER SOUTHWEST LOUISIANA THIS EVENING. AS
THE UPPER LOW SHIFT EAST THROUGH THURSDAY AFTERNOON...THIS
MOISTURE AXIS WITH 2 INCHES OF PW WILL SHIFT EAST ACROSS WEST
ZONES EARLY THURSDAY MORNING AND SHIFT EAST OVER MISSISSIPPI COAST
AND COASTAL WATERS THURSDAY AFTERNOON AND EVENING. AT THE SAME
TIME...THE BEST DIVERGENCE WILL BE OVER THE WEST ZONES THURSDAY
MORNING AND SHIFT EAST THROUGH THURSDAY AFTERNOON. IN
ADDITION...AS THE UPPER LOW OPENS UP...THE JET MAX WILL INCREASE
ON THE FRONT SIDE OF THE LOW WITH A JET MAX OF 120 TO 130 KNOTS
FROM NORTHWEST LOUISIANA TO SOUTHEAST KANSAS. THIS SLIGHT NEGATIVE
TILT MAY PROVIDE A SHORTER WAVELENGTH. AS A RESULT...LL HELICITY
MAY INCREASE UP TO 300 M/S FROM MIDNIGHT TONIGHT THROUGH NOON
THURSDAY ACCORDING TO GFS. MODEL SOUNDING SHOW A CAPE VALUES
INCREASE UP TO 800 J/KG BY LATE TONIGHT THROUGH THURSDAY.
THEREFORE...CANT RULE OUT STRONG TO SEVERE STORMS DURING THIS TIME
WITH THE MAIN THREAT DAMAGING WINDS AND A TORNADO OR TWO...VERY
SLIGHT CHANCE BUT HEAVY RAINFALL IS THE MAIN THREAT.

HAVE ADDED THE FLASH FLOOD WATCH ACROSS EAST ZONES AT THIS TIME
BUT LEFT HARRISON AND JACKSON AS THE SYSTEM WILL PICK UP SPEED
THURSDAY NIGHT. HAVE UP TOTALS WITH WIDESPREAD 2 TO 4 WITH HIGHER
AMOUNTS.

THE STORM SYSTEM WILL QUICKLY EXIT TO THE NORTHEAST THURSDAY NIGHT
WITH THE STALLED WEAK FRONTAL SYSTEM SLOWLY DISSIPATING ACROSS THE
FORECAST AREA. RAIN CHANCES WILL SLOWLY FALL WITH FRIDAY EXPECTED
TO BE THE DRIEST DAY OF THE NEXT WEEK WITH ONLY A 10 TO 20 PERCENT
CHANCE OF LEFTOVER SHOWERS. FOG WILL BE LIKELY ESPECIALLY IN
COASTAL AREAS FRIDAY NIGHT.

LONG TERM...THE UPPER LEVEL TROUGH OVER THE WESTERN STATES WILL
LINGER OVER THE WEEKEND...THEN THE BASE OF THE MAIN TROUGH MAY
RETROGRADE BACK WEST CLOSER TO THE DESERTS OF ARIZONA AND SOUTHERN
CALIFORNIA EARLY NEXT WEEK. THIS WILL MAINTAIN SOUTHWEST FLOW AND
MAINTAIN A STALLED FRONTAL BOUNDARY ACROSS THE FORECAST MONDAY
THROUGH WEDNESDAY. AS A RESULT...SOME COOLER TEMPS MAY TRY TO
SNEAK INTO NORTHWEST ZONES TUESDAY AND WEDNESDAY...COAST WILL
REMAIN WARM.

AVIATION...
COMPLICATED TAF PACKAGE THIS PERIOD. GUIDANCE IS VERY PESSIMISTIC
WITH IFR TO LIFR CIGS PREVAILING THROUGH THE ENTIRE PERIOD AT MOST
TAF SITES...ESPECIALLY WITH THE WARM FRONT TO THE SOUTH.

MARINE... A TIGHT PRESSURE GRADIENT IS EXPECTED TO PERSIST OVER
THE COASTAL WATERS AS A COLD FRONT SLOWLY MOVES TOWARD THE AREA
TODAY AND TONIGHT. EXERCISE CAUTION HEADLINES HAVE BEEN CONVERTED
TO ADVISORY TONIGHT THROUGH FRIDAY MORNING. A COLD FRONT WILL
SLOWLY MOVE THROUGH THE WATERS THURSDAY WITH WEAK HIGH PRESSURE
BRIEFLY BUILDING IN BEHIND IT. SOUTH FLOW WILL INCREASE OVER THE
AREA FRIDAY THROUGH SUNDAY. ANOTHER COLD FRONT WILL APPROACH THE
WATERS LATE MONDAY AND STALL WINDS WILL LIKELY DECREASE THEN.

DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE. ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

AVIATION...

MARINE...

DECISION SUPPORT...

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  71  55  74 /  80  90  50  20
BTR  67  73  58  73 /  80  90  40  20
ASD  67  70  57  75 /  40  90  60  20
MSY  69  73  57  74 /  80  90  50  20
GPT  68  70  58  73 /  30  90  70  20
PQL  68  71  57  74 /  30  90  80  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY UNTIL 6 AM THURSDAY FOR THE FOLLOWING ZONES:
     LOWER PLAQUEMINES...LOWER ST. BERNARD...ORLEANS...ST.
     CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...UPPER
     JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.

     COASTAL FLOOD ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING
     ZONES: ASCENSION...LIVINGSTON...LOWER PLAQUEMINES...LOWER
     ST. BERNARD...ORLEANS...SOUTHERN TANGIPAHOA...ST.
     CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...ST.
     TAMMANY...UPPER JEFFERSON...UPPER PLAQUEMINES...AND UPPER
     ST. BERNARD.

     FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING ZONES:
     LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...ORLEANS...ST.
     CHARLES...ST. TAMMANY...UPPER JEFFERSON...UPPER
     PLAQUEMINES...UPPER ST. BERNARD...AND WASHINGTON.

     FLASH FLOOD WATCH UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     TERREBONNE...NORTHERN TANGIPAHOA...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. HELENA...ST. JAMES...ST. JOHN THE
     BAPTIST...UPPER LAFOURCHE...UPPER TERREBONNE...WEST BATON
     ROUGE...AND WEST FELICIANA.

GM...DENSE FOG ADVISORY UNTIL 6 AM THURSDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...LAKE BORGNE...LAKE
     PONTCHARTRAIN AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...AND COASTAL
     WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

MS...FLASH FLOOD WATCH UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     AMITE...PIKE...AND WILKINSON.

     FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING ZONES:
     HANCOCK...PEARL RIVER...AND WALTHALL.

     COASTAL FLOOD ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING
     ZONES: AND HANCOCK.

GM...DENSE FOG ADVISORY UNTIL 6 AM THURSDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...LAKE BORGNE...LAKE
     PONTCHARTRAIN AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...AND COASTAL
     WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Jan 10, 5:41 AM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
541 AM CST THU JAN 10 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-102345-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
541 AM CST THU JAN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AS A
VIGOROUS LINE OF THUNDERSTORMS MOVES THROUGH THE AREA FROM WEST TO
EAST. THE MAIN THREATS FROM SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS AND ISOLATED TORNADOES.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR WESTERN PORTIONS OF THE
AREA TODAY AND EASTERN PORTIONS THROUGH THIS EVENING. RAINFALL
RATES WILL BE VERY HIGH IN THUNDERSTORMS AND HEAVIER SHOWERS...SO
AREAS THAT EXPERIENCE REPEAT HEAVY RAINFALL WILL HAVE A THREAT OF
LOCALIZED FLASH FLOODING.

MANY AREA RIVERS HAVE RISEN AND ARE APPROACHING BANKFULL OR ARE
ALREADY IN FLOOD. ADDITIONAL MODERATE TO HEAVY RAINFALL WILL CAUSE
SOME SECTIONS OF RIVERS TO RISE TO MINOR AND MODERATE FLOOD STAGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER WEATHER SYSTEM WILL BRING A CHANCE OF LOCALLY HEAVY
RAINFALL FROM SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY NIGHT
THROUGH MONDAY. AWAY FROM RAIN AREAS...THERE MAY BE A THREAT OF
DENSE FOG DURING THE NIGHT AND MORNING HOURS SATURDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OR
FLOODING OPERATIONS...IS REQUESTED TODAY.

22/TD

In the hours before

Special weather statement, Jan 10, 5:20 AM CST, 1 hour 7 minutes before
LAZ034-035-101200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
520 AM CST THU JAN 10 2013

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING POINTE COUPEE
PARISH...WEST FELICIANA PARISH...

AT 515 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR PALMETTO...OR ABOUT 19 MILES SOUTHWEST OF
LETTSWORTH...MOVING NORTHEAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
  LETTSWORTH BY 555 AM...

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 35 TO 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON THURSDAY FOR SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

24/RR
Special weather statement, Jan 10, 6:07 AM CST, 20 minutes before
LAZ034>036-046>049-056-057-059-065-066-MSZ068-101300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
607 AM CST THU JAN 10 2013

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING WILKINSON
COUNTY...ST. JAMES PARISH...ASCENSION PARISH...UPPER TERREBONNE
PARISH...WEST BATON ROUGE PARISH...ASSUMPTION PARISH...POINTE COUPEE
PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...WEST
FELICIANA PARISH...UPPER LAFOURCHE PARISH...IBERVILLE PARISH...LOWER
TERREBONNE PARISH...

AT 606 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 28 MILES NORTHWEST OF ST.
FRANCISVILLE TO 50 MILES SOUTHWEST OF NAPOLEONVILLE...MOVING EAST AT
35 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  NEW ROADS AND GROSSE TETE BY 620 AM...
  FORT ADAMS...ERWINVILLE AND BAYOU SORREL BY 625 AM...
  PIERRE PART BY 630 AM...
  ST. FRANCISVILLE...PLAQUEMINE AND ADDIS BY 635 AM...
  WAKEFIELD BY 640 AM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON THURSDAY FOR SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 8:44 PM CSTRiver Flood WarningLIXSaint Helena47 hr
Jan 9, 9:07 PM CSTRiver Flood WarningLIXSaint Tammany5 days
Jan 9, 11:51 PM CSTFlash Flood WarningLIXIberville, Pointe Coupee, West Baton Rouge3 hr
Jan 10, 6:58 AM CSTAreal Flood AdvisoryLIXAscension, Assumption, East Baton Rouge, East Feliciana, Iberville, Lafourche and 9 more9 hr
Jan 10, 7:14 AM CSTSpecial Marine WarningLIX107 min
Jan 10, 7:46 AM CSTTornado WarningLIXEast Baton Rouge, Iberville29 min
Jan 10, 7:50 AM CSTTornado WarningLIXAscension, East Baton Rouge25 min
Jan 10, 8:15 AM CSTTornado WarningLIXAscension, East Baton Rouge, Livingston30 min
Jan 10, 8:17 AM CSTFlash Flood WarningLIXAscension, Assumption, Iberville, Lafourche, Livingston, Saint James and 1 more5 hr
Jan 10, 8:45 AM CSTSpecial Marine WarningLIX2 hr
Jan 10, 8:54 AM CSTFlash Flood WarningLIXAssumption, Lafourche, Terrebonne4 hr
Jan 10, 9:00 AM CSTSpecial Marine WarningLIX106 min
Jan 10, 9:21 AM CSTSpecial Marine WarningLIX114 min
Jan 10, 9:30 AM CSTSevere Thunderstorm WarningLIXTerrebonne30 min
Jan 10, 9:35 AM CSTAreal Flood AdvisoryLIXLivingston, Saint Helena, Saint John the Baptist, Saint Tammany, Tangipahoa, Washington115 min
Jan 10, 9:40 AM CSTSevere Thunderstorm WarningLIXTangipahoa15 min
Jan 10, 10:00 AM CSTTornado WarningLIXLafourche, Terrebonne30 min
Jan 10, 10:09 AM CSTSevere Thunderstorm WarningLIXJefferson, Lafourche, Plaquemines66 min
Jan 10, 10:14 AM CSTSpecial Marine WarningLIX91 min
Jan 10, 10:32 AM CSTRiver Flood WarningLIXAscension, Livingston7 days
Jan 10, 10:50 AM CSTFlash Flood WarningLIXLafourche, Saint Charles, Saint John the Baptist115 min
Jan 10, 10:53 AM CSTSpecial Marine WarningLIX86 min
Jan 10, 10:59 AM CSTRiver Flood WarningLIXTangipahoa9 hr
Jan 10, 11:18 AM CSTTornado WarningLIXPlaquemines, Saint Bernard27 min
Jan 10, 11:23 AM CSTRiver Flood WarningLIXSaint Tammany23 hr
Jan 10, 11:35 AM CSTSpecial Marine WarningLIX55 min
Jan 10, 12:02 PM CSTAreal Flood AdvisoryLIXLivingston, Saint Helena, Saint John the Baptist, Saint Tammany, Tangipahoa, Washington4 hr
Jan 10, 12:06 PM CSTAreal Flood AdvisoryLIXJefferson, Lafourche, Livingston, Orleans, Plaquemines, Saint Bernard and 2 more4 hr
Jan 10, 12:11 PM CSTAreal Flood AdvisoryLIXJefferson, Lafourche, Plaquemines4 hr
Jan 10, 12:18 PM CSTSpecial Marine WarningLIX56 min
Jan 10, 1:13 PM CSTSpecial Marine WarningLIX92 min
Jan 10, 2:39 PM CSTRiver Flood WarningLIXLivingston6 days
Jan 10, 5:32 PM CSTRiver Flood WarningLIXAscension, Livingston8 days
Jan 9, 8:54 PM CSTRiver Flood WarningLIXPike23 hr
Jan 9, 9:37 PM CSTRiver Flood WarningLIXPike, Walthall40 hr
Jan 10, 9:37 AM CSTRiver Flood WarningLIXPearl River10 hr
Jan 10, 11:14 AM CSTSevere Thunderstorm WarningLIXWalthall16 min

Nearby

River Flood Warnings in Louisiana, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.